Alert archive / Colorado / High Wind Warnings in 2014
High Wind Warning 1, NWS Grand Junction, CO
NWS Grand Junction, CO issued this high wind warning at Mar 17, 2014, 3:31 AM MDT for Grand County, San Juan County, Utah; 4 counties in Colorado. It took effect at Mar 17, 2014, 12:00 PM MDT. It was in force for 9 hr. 20 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 17, 2014, 3:31 AM MDT (09:31 UTC)
- In effect from
- Mar 17, 2014, 12:00 PM MDT
- Expired
- Mar 17, 2014, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Grand Junction, CO
Counties Garfield County, CO, Moffat County, CO, Rio Blanco County, CO, Routt County, CO, Grand County, UT, San Juan County, UT
The radar
The Grand Junction radar (KGJX), 58 km from the middle of the area, began a volume at 09:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 17, 12:50 PM MDT | NON-TSTM WND GST 45 | 1 Ese Craig, CO | |
| Mar 17, 1:40 PM MDT | NON-TSTM WND GST 45 | 1 S Meeker, CO | |
| Mar 17, 2:15 PM MDT | NON-TSTM WND GST 46 | 2 Nne Hayden, CO | |
| Mar 17, 2:43 PM MDT | NON-TSTM WND GST 56 | 1 S Meeker, CO | |
| Mar 17, 2:46 PM MDT | NON-TSTM WND GST 52 | 1 Ese Craig, CO | |
| Mar 17, 2:51 PM MDT | NON-TSTM WND GST 48 | 3 E Rifle, CO | |
| Mar 17, 2:51 PM MDT | NON-TSTM WND GST 50 | 15 Nw Moab, UT | |
| Mar 17, 2:57 PM MDT | NON-TSTM WND GST 54 | 10 Nw Trapper Lake, CO | |
| Mar 17, 3:12 PM MDT | NON-TSTM WND GST 50 | 5 Nw Glenwood Springs, CO | |
| Mar 17, 3:42 PM MDT | NON-TSTM WND GST 51 | 15 Nw Moab, UT | |
| Mar 17, 3:46 PM MDT | NON-TSTM WND GST 50 | 2 Sw Great Divide, CO | |
| Mar 17, 3:57 PM MDT | NON-TSTM WND GST 59 | 10 Nw Trapper Lake, CO | |
| Mar 17, 5:12 PM MDT | NON-TSTM WND GST 63 | 5 Nw Glenwood Springs, CO | |
| Mar 17, 5:49 PM MDT | NON-TSTM WND GST 56 | 9 Sse Baxter Pass, CO | |
| Mar 17, 5:51 PM MDT | NON-TSTM WND GST 52 | 15 Nw Moab, UT | |
| Mar 17, 6:12 PM MDT | NON-TSTM WND GST 56 | 15 Nw Moab, UT | |
| Mar 17, 6:32 PM MDT | NON-TSTM WND GST 53 | 3 E Rifle, CO | |
| Mar 17, 7:23 PM MDT | NON-TSTM WND GST 67 | 18 Se Massadona, CO | |
| Mar 17, 7:55 PM MDT | NON-TSTM WND GST 53 | 3 E Rifle, CO | |
| Mar 17, 7:57 PM MDT | NON-TSTM WND GST 46 | 1 Ese Craig, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Grand Junction, CO (KGJT), launched 00:00Z, 9.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2972 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 12 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
419 WWUS75 KGJT 170931 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 331 AM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-171745- /O.UPG.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ /O.NEW.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 331 AM MDT MON MAR 17 2014 ...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006>008-011-014-020-171745- /O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 45 TO 55 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA INCLUDING CANYONS OF I-70. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-017-UTZ028-171745- /O.EXA.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN GRAND JUNCTION HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ021-022-UTZ022-024-171745- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...CORTEZ...DOVE CREEK...MANCOS... DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF...MEXICAN HAT... VERNAL...JENSEN...BALLARD...FORT DUCHESNE...RANDLETT 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-171745- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 331 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
2 follow-up statements
125 WWUS75 KGJT 171640 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 1040 AM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-180300- /O.CON.KGJT.HW.W.0001.140317T1800Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 1040 AM MDT MON MAR 17 2014 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 30 TO 40 MPH WITH GUSTS OF 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE WARNED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES...HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ006>008-011-014-020>022-UTZ022-024-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 25 TO 35 MPH WITH GUSTS FROM 40 TO 50 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ UTZ023-025-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS OF 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$ COZ003-009-017-UTZ028-180300- /O.CON.KGJT.WI.Y.0002.140317T1800Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 1040 AM MDT MON MAR 17 2014 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. * TIMING: THE STRONGEST WINDS ARE EXPECTED BETWEEN 2 PM AND 6 PM. * WINDS: WEST TO NORTHWESTERLY WINDS AT 35 TO 45 MPH WITH GUSTS FROM 50 TO 60 MPH AT TIMES. * IMPACTS: STRONG CROSSWINDS ARE EXPECTED ACROSS THE ADVISED AREA. HIGH PROFILE VEHICLES TRAVELLING ON NORTH TO SOUTH ORIENTED ROADS SHOULD USE CAUTION WHILE DRIVING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT A SIGNIFICANT WIND EVENT IS EXPECTED OR OCCURRING. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT. USE EXTRA CAUTION. PEOPLE...ESPECIALLY THOSE WITH RESPIRATORY ILLNESSES... HEART DISEASE...THE ELDERLY...AND CHILDREN ARE RECOMMENDED TO STAY INDOORS AND AVOID PROLONGED OUTDOOR EXERCISE OR HEAVY EXERTION DUE TO WIND-BLOWN DUST. && $$
122 WWUS75 KGJT 180259 NPWGJT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND JUNCTION CO 859 PM MDT MON MAR 17 2014 COZ001-002-UTZ027-029-180400- /O.EXP.KGJT.HW.W.0001.000000T0000Z-140318T0300Z/ LOWER YAMPA RIVER BASIN-CENTRAL YAMPA RIVER BASIN- ARCHES/GRAND FLAT-CANYONLANDS/NATURAL BRIDGES- INCLUDING THE CITIES OF...RANGELY...DINOSAUR...CRAIG...HAYDEN... MEEKER...MOAB...CASTLE VALLEY...THOMPSON SPRINGS 859 PM MDT MON MAR 17 2014 ...HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE HIGH WIND WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ COZ006>008-011-014-020>022-UTZ022-024-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ GRAND VALLEY-DEBEQUE TO SILT CORRIDOR- CENTRAL COLORADO RIVER BASIN- CENTRAL GUNNISON AND UNCOMPAHGRE RIVER BASIN- UPPER GUNNISON RIVER VALLEY-PARADOX VALLEY/LOWER DOLORES RIVER- FOUR CORNERS/UPPER DOLORES RIVER-ANIMAS RIVER BASIN- SOUTHEAST UTAH-EASTERN UINTA BASIN- INCLUDING THE CITIES OF...GRAND JUNCTION...FRUITA...PALISADE... RIFLE...SILT...PARACHUTE...MESA...GLENWOOD SPRINGS...EAGLE... CARBONDALE...CEDAREDGE...DELTA...HOTCHKISS...MONTROSE... GUNNISON...CIMARRON...GATEWAY...NUCLA...CORTEZ...DOVE CREEK... MANCOS...DURANGO...BAYFIELD...IGNACIO...BLANDING...BLUFF... MEXICAN HAT...VERNAL...JENSEN...BALLARD...FORT DUCHESNE... RANDLETT 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ UTZ023-025-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ EASTERN UINTA MOUNTAINS-TAVAPUTS PLATEAU- INCLUDING THE CITIES OF...MANILA...DUTCH JOHN 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$ COZ003-009-017-UTZ028-180400- /O.EXP.KGJT.WI.Y.0002.000000T0000Z-140318T0300Z/ ROAN AND TAVAPUTS PLATEAUS-GRAND AND BATTLEMENT MESAS- UNCOMPAHGRE PLATEAU AND DALLAS DIVIDE-LA SAL AND ABAJO MOUNTAINS- INCLUDING THE CITIES OF...RIO BLANCO...SKYWAY...RIDGWAY... GLADE PARK...MONTICELLO AND VICINITY 859 PM MDT MON MAR 17 2014 ...WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 9 PM MDT THIS EVENING. WINDS WILL CONTINUE TO SUBSIDE OVERNIGHT. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Junction, CO wrote its last area forecast discussion before this high wind warning went out at Mar 16, 11:33 PM MDT, 3 hours 58 minutes earlier.
Area forecast discussion, Mar 16, 11:33 PM MDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND JUNCTION CO
1133 PM MDT SUN MAR 16 2014
.SHORT TERM...(TONIGHT THROUGH MONDAY NIGHT)
ISSUED AT 256 PM MDT SUN MAR 16 2014
A LARGE RIDGE OVER THE INTERMOUNTAIN WEST HAS CAUSED AN ALMOST
PICTURE PERFECT DAY WITH A FEW CLOUDS UP NORTH AND THE OCCNL GUSTY
WIND BUT BY AND LARGE...A NICE DAY TO END THE WEEK. THIS ALL
CHANGES SIGNIFICANTLY TOMORROW WITH SOME SNOW RETURNING TO THE
MOUNTAINS THOUGH THE MOST NOTICEABLE CHANGE WILL BE THE RETURN OF
WINDY CONDITIONS TO EASTERN UTAH AND THE WESTERN SLOPE.
STARTING MONDAY MORNING...A STRONG SW-NE ORIENTED JET STREAK OF
120KTS WILL START MOVING ACROSS THE CWA SUPPORTING A STRONG COLD FRONT
AT THE SURFACE. BEFORE THIS HAPPENS...SWLY FLOW WILL ALLOW TEMPS
TO REACH SEVERAL DEGREES ABOVE CLIMO. AS FAR AS PRECIP IS
CONCERNED...PROGRESSIVE MODEL RUNS HAVE LOWERED QPF AMTS WITH THE
FRONT SO HAVE FOLLOWED SUIT FOR THE NRN AND CENT MTNS WITH ABOUT 3
TO 5 INCHES EXPECTED AT THE HIGHER ELEVATIONS STARTING AROUND NOON
WITH THE HEAVIEST SNOW EXPECTED AROUND 6PM BEFORE SNOWFALL BECOMES
MORE OROGRAPHIC AND SHOWERY IN NATURE AS SUPPORT SHIFTS EASTWARD.
NAM12 DOES SHOW SOME CAPE WITH LI/S AROUND -2 FROM 3PM ONWARDS SO
SOME CONVECTION IS POSSIBLE BUT NOT COMPLETELY SOLD ON IDEA SO
LEFT MENTION OF TSTORMS OUT OF FORECAST. THOSE AREAS NOT NEAR THE
MTNS MAY SEE A PASSING SHOWER WITH FROPA OCCURRING BETWEEN NOON UP
NORTH AND 6PM DOWN SOUTH. H7 TEMPS IN THE PRE-FRONTAL ENVIRONMENT
MONDAY WILL VARY FROM 0C UP NORTH TO 3C DOWN SOUTH AND BY TUESDAY
MORNING...H7 TEMPS WILL HAVE DROPPED TO -10C TO -13C.
H7 WINDS START PICKING UP MONDAY MORNING AS THE FRONT APPROACHES
AND THE GRADIENT TIGHTENS. H7 WINDS ARE FORECAST TO RUN BETWEEN 40
TO NEAR 60KTS IN SOME PLACES AND WITH GOOD MIXING EXPECTED DUE TO
CAA AND THE APPROACHING FRONT...SOME OF THESE WINDS WILL BE
REALIZED AT THE SFC. WILL ISSUE WIND ADVISORIES FOR ALL EASTERN UT
ZONES AND ALSO EXTREME NRN AND SRN VALLEY ZONES FROM NOON TOMORROW
THROUGH 9PM. QUITE POSSIBLE THAT MORE ZONES MAY NEED TO BE ADDED
WITH SOME HIGH WIND WARNINGS ALSO IN THE REALM OF POSSIBILITY
ESPECIALLY FOR OUR EXTREME NRN ZONES NEAR THE WYOMING BORDER.
.LONG TERM...(TUESDAY THROUGH SUNDAY)
ISSUED AT 256 PM MDT SUN MAR 16 2014
UPPER TROUGH MOVING AWAY TO THE EAST ON TUESDAY LEAVING COLDER NW
FLOW OVER OUR AREA. COLD AIR INSTABILITY AND NORTHWESTERLY OROGRAPHICS
SHOULD KEEP ISOLATED TO SCATTERED SHOWERS OVER AND AROUND THE
NORTHERN AND CENTRAL CO MTNS AND EASTERN UINTA MTNS IN RESIDUAL
MOISTURE. HIGH TEMPS ON TUESDAY WILL BE 10-15 DEGREES COLDER THAN ON
MONDAY. A TRAILING WAVE EMBEDDED IN THE CYCLONIC FLOWS COMES ACROSS
TUE NIGHT...BUT DIMINISHING MOISTURE AND THE LOSS OF DAYTIME HEATING
SHOULD END ANY LINGERING SHOWERS TUE EVENING.
DRY WEATHER IS ANTICIPATED WED-FRI AS THE FLOW ALOFT BECOMES MORE
WESTERLY. SOME MID/HIGH CLOUDS WILL STREAM IN FROM THE PACIFIC AS
DISTURBANCE TRACKS TO OUR NORTH THU-FRI. IT MAY BE A BIT BREEZY
ACROSS NW CO WED AND THU AFTERNOONS AS THIS DISTURBANCE PASSES.
MODELS SHOW A COUPLE OF EMBEDDED LOW-AMPLITUDE WAVES TRACKING A
LITTLE FARTHER SOUTH THIS WEEKEND FOR A SLIGHT CHANCE TO CHANCE OF
PRECIPITATION MAINLY OVER THE MTNS SAT-SUN.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z MONDAY NIGHT)
ISSUED AT 1032 PM MDT SUN MAR 16 2014
WEATHER CONDITIONS WILL CHANGE DRAMATICALLY OVER THE NEXT 24
HOURS. WINDS ARE EXPECTED TO PICK UP ACROSS THE REGION BY 18Z AHEAD OF
AN APPROACHING COLD FRONT FROM THE NORTHWEST...AND -SHSN WILL
EXPAND OVER THE CENTRAL MTNS AS WELL. WINDS WILL INITIALLY BE OUT OF
THE WEST AND SOUTHWEST BUT FLIP TO THE NORTHWEST AND NORTH AS THE
FRONT PASSES BETWEEN 00Z AND 06Z MONDAY NIGHT. SURFACE WIND GUSTS
OF 25 TO 35 MPH WILL BE COMMON...AND LIKELY APPROACHING 45 TO 50
KTS AT KCNY...KHDN...AND SURROUNDING AREAS WITH THE FRONTAL
PASSAGE. LLWS IS EXPECTED AT KEGE...KASE...AND KTEX IN THE
AFTERNOON ON MONDAY.
&&
.GJT WATCHES/WARNINGS/ADVISORIES...
CO...WIND ADVISORY FROM NOON TO 9 PM MDT MONDAY COZ001-002-021-022.
UT...WIND ADVISORY FROM NOON TO 9 PM MDT MONDAY UTZ023-025.
WIND ADVISORY FROM NOON TO 9 PM MDT MONDAY UTZ022-024-027-029.
&&
SHORT TERM...TGR
LONG TERM...JAD
AVIATION...JAMHazardous weather outlook, Mar 16, 3:07 PM MDT, 12 hours 24 minutes before
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
The office that day
Everything else NWS Grand Junction, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 3:50 AM MDT | Winter Weather Advisory | GJT | Eagle, Garfield, Moffat, Pitkin, Rio Blanco, Routt | 41 hr |
Nearby
High Wind Warnings in Colorado, 2014High Wind Warnings in Utah, 2014Every high wind warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.